Skip to Main content Skip to Navigation
Journal articles

List coloring digraphs

Julien Bensmail 1 Ararat Harutyunyan 2 Ngoc Khang Le 3
1 COATI - Combinatorics, Optimization and Algorithms for Telecommunications
Laboratoire I3S - COMRED - COMmunications, Réseaux, systèmes Embarqués et Distribués, CRISAM - Inria Sophia Antipolis - Méditerranée
3 MC2 - Modèles de calcul, Complexité, Combinatoire
LIP - Laboratoire de l'Informatique du Parallélisme
Abstract : The dichromatic number χ(D) of a digraph D is the least number k such that the vertex set of D can be partitioned into k parts each of which induces an acyclic subdigraph. Introduced by Neumann-Lara in 1982, this digraph invariant shares many properties with the usual chromatic number of graphs and can be seen as the natural analog of the graph chromatic number. In this paper, we study the list dichromatic number of digraphs, giving evidence that this notion generalizes the list chromatic number of graphs. We first prove that the list dichromatic number and the dichromatic number behave the same in many contexts, such as in small digraphs (by proving a directed version of Ohba's Conjecture), tournaments, and random digraphs. We then consider bipartite digraphs, and show that their list dichromatic number can be as large as Ω(log n). We finally give a Brooks-type upper bound on the list dichromatic number of digon-free digraphs.
Document type :
Journal articles
Complete list of metadata

Cited literature [23 references]  Display  Hide  Download
Contributor : Julien Bensmail <>
Submitted on : Friday, February 16, 2018 - 5:05:43 PM
Last modification on : Monday, October 12, 2020 - 10:30:40 AM
Long-term archiving on: : Sunday, May 6, 2018 - 4:34:05 AM


Files produced by the author(s)



Julien Bensmail, Ararat Harutyunyan, Ngoc Khang Le. List coloring digraphs. Journal of Graph Theory, Wiley, 2018, 87 (4), pp.492-508. ⟨10.1002/jgt.22170⟩. ⟨hal-01711077⟩



Record views


Files downloads